Warnings issued for deadly drug circulating in Salisbury - | WBTV Charlotte

Warnings issued for deadly drug circulating in Salisbury

WBTV graphic WBTV graphic
SALISBURY, NC (WBTV) -

A deadly drug is causing concern in Salisbury.

The Salisbury Police Department says they have responded to a number of overdose calls in the past several months, some resulting in death. 

"It is highly suspected that most of these cases have been overdoses from heroin laced with fentanyl," police say. 

The Drug Enforcement Agency (DEA) sent out numerous warnings to the public about the epidemic and the rise of death associated with the drugs around the country. 

"Fentanyl is up to 50 times more potent than heroin and is dangerous to anyone who may come in contact with it," police say. A small amount the size of a grain of salt can be deadly." 

Fentanyl is described as a synthetic opiate painkiller that is often mixed with heroin to increase potency. 

Police say drug users usually don't know that fentanyl has been added to the drug they're consuming.

Salisbury police are asking for the public's help in working with family members to get help. Anyone with information is asked to call Salisbury Narcotics Unit Sgt. Mike Colvin at 704-638-2147.

Copyright 2017 WBTV. All rights reserved. 

Powered by Frankly